Walk in Our Shoes - The Challenges MI Families Face Raising a Medically Complex Child
Virtual Conference Schedule

Email Information to Colleagues

Register for the full day, or a morning or afternoon half-day.

 

CME and CE Credits AVAILABLE

Statement of Accreditation:

This activity has been planned and implemented in accordance with the accreditation requirements and policies of the Accreditation Council for Continuing Medical Education (ACCME) through the joint providership of Michigan State Medical Society and Children’s Palliative Care Coalition of Michigan.  The Michigan State Medical Society is accredited by the ACCME to provide continuing medical education for physicians.

 

AMA Credit Designation Statement:

The Michigan State Medical Society designates this live activity for a maximum of 5 AMA PRA Category 1 Credit(s)TM.  Physicians should claim only the credit commensurate with the extent of their participation in the activity.

The NorthStar Institute is approved as a provider of nursing continuing professional development by the Wisconsin Nurses Association, an accredited approver by the American Nurses Credentialing Center’s Commission on Accreditation. This course is approved by the Michigan Social Work Continuing Education Collaborative. 

2NorthStarInstitute_Color (1).jpg

 

Morning Session

8:45 am - Welcome - Dr. Ken Pituch, CPCC President

9:00 - 10:00 am- Keynote: Caregiver Intensity is Real,  Can be Measured, and has Earned Credit (1 hr CME and CE) Alexandra Drane, Entrepreneur, Activist, Caregiver, Racecar Driver

Learning Objectives

10:00 - 11:00 am - It’s all just too much: Mental Health Support of Caregiving Parents (1 hr CE) - Moodlifters Program - Patricia Deldin, PhD, Shani Turke, MSPH, Teresa Kruse

Learning Objectives

11:05 am - 12:05 pm - And to Top it off, a Pandemic: Covid Impact on Children and Families (1 hr CME and CE) Christy Miller, LMSW, Program Director, Grievewell, Kelly Koerner, Program Director, Ele's Place, Abigail Waller, bereaved parent

Learning Objectives

12: 30 pm - Breakout Sessions (No CE)

  • Hospice for children in the concurrent care era

  • The chronic complex care initiative for Michigan children - Medicaid Policy

  • Nursing issues in hospice and palliative care

  • Support for bereaved parents and families

 

Afternoon Session

12: 30 pm - Breakout Sessions (No CE)

  • Hospice for children in the concurrent care era

  • The chronic complex care initiative for Michigan children - Medicaid Policy

  • Nursing issues in hospice and palliative care

  • Support for bereaved parents and families

1:15 - 2:15 pm - Give Me a Break! Respite Initiatives and Opportunities  (1 hr CME and CE), Tara Ferragamo, MPP, Research Associate, Michigan Medicine

Learning Objectives

2:15 - 3:15 pm - Does it Hurt? What will help? Pain Assessment and Treatment in Pediatric Palliative Care (1 hr CME and CE) - Dr. Tricia Keefer, CS Mott Children's Hospital

Learning Objectives

3:25  - 4:25 pm - Do No Harm - Understanding Implicit Bias and Creating Inclusive Care (1 hr  CME and CE) - Melissa Fore, Ph.D., Michigan State University

Learning Objectives

4:30 pm. - Adjourn